MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 66-70MM; PRSTHSS,HP,CNSTRND,CMNTD/UNCMNTD,MTL/POL

SMITH & NEPHEW, INC. R3 CONST 66-70MM; PRSTHSS,HP,CNSTRND,CMNTD/UNCMNTD,MTL/POL
Model Number 71339166
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery in left thr had to be performed due to loss of acetabular fixation in screws and a zimmer cup with constrained liner.S rom stem was still in good position and well-fixed so surgeon retained s rom stem.Zimmer acetabular hardware and s rom head were removed.Another head from same length was put in.During flexion and internal rotation rom check the femoral head disassociated from constrained liner.Hip was then reduced and impacted and head kept disassociating from liner.Surgeon decided to remove liner and put a lateralized r3 68x36mm 20 degree liner.A delay of less than 30 min was reported.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to loss of acetabular fixation in screws and a zimmer cup with constrained liner.The associated device r3 liner, used in treatment, was returned and evaluated.A visual inspection of the returned device showed the liner lock ring, support ring and head were disassembled from the device.The device has signs of damage from use.The device was manufactured in 2018.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.The surgeon attempted to join the r3 constrained assembly with other competitors devices.The procedure was completed with a zimmer head, a smith and nephew liner and a depuy head.The combination of components is not recommended and issues with fit should be expected.This off-label use is the cause of this complaint.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 CONST 66-70MM
Common Device Name
PRSTHSS,HP,CNSTRND,CMNTD/UNCMNTD,MTL/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10140291
Report Number1020279-2020-02306
Device Sequence Number2177146
Product Code KWZ
UDI-Device Identifier00885556021620
UDI-Public00885556021620
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71339166
Device Catalogue Number71339166
Device Lot Number18MM08156
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;